Skin Problems and Hair Loss
Skin/Nails and Chemotherapy
Chemotherapy can affect both the skin and nails. It may cause an increased sensitivity to the sun as well as redness, rashes, itching, peeling, dryness, or acne. Nails may become darkened, yellow, brittle, or cracked, and may also develop vertical lines or ridges.
- Pruritus (PDQ®)
Expert-reviewed information summary about pruritus (itching of the skin) as a complication of cancer or its treatment. Approaches to the management and treatment of pruritus are discussed.
Hair Loss and Chemotherapy
People often choose to wear wigs, scarves, or hats while or after losing their hair. If this is what you would like to do, pick them out ahead of time and start wearing them before your hair is completely gone.
Hair Loss--One Woman's Story
With chemotherapy, hair loss usually begins within two to three weeks after the start of treatment, and may continue over the next month. In some cases, total hair loss occurs in 24 hours.